My saved pages
Diffuse large B-cell lymphoma is a type of non-Hodgkin lymphoma (NHL). If you're...
Follicular lymphoma is a type of non-Hodgkin lymphoma (NHL). If you're suffering...
Mantle cell lymphoma is a type of non-Hodgkin lymphoma (NHL). If you're suffering...
T-cell lymphomas are a type of non-Hodgkin lymphoma (NHL). If you're suffering...
Has anyone experience vein irratation on B & R and what were your symptoms? What did they do to avoid/ease it?
I have experience some pain up my arm since my last cycle.
I have consulted the haematology doctors but am getting, maybe nerve irritation or vein irritation.
I am due my next cycle next week and am a bit worried it is going to get worse.
I have to use heat pads while the B is going in as I have cold agglutinin disease and the coldness of the infusion was making it painful.
Hi never had B I had rchop, but two thoughts could they give it slower even if its pushed by the nurse or could they give any fluids at the same time to try to reduce the impact it may have. or both.
Patients who have HL have abvd and one of their drugs can cause vein pain and its what they do to try to reduce the effect, sure your nurse or consultant will know this if you mention it and ask is it possible.
I saw my consultant on Tuesday and she was the one who suggested it could be vein irritation. I also said I was concerned that my next treatment would make it worst.
I'm going to get in touch with the CNS nurses tomorrow, unfortunately mine is on leave this week, to see if anything can be done.
If I don't get any joy there I'll get in touch with the chemo unit.
I did wonder last time if they had flushed the vein properly as it seemed so quick. I did ask them but they seemed to be a bit affronted that I had asked!
Ann sometimes you have do whats right for you even if it means offending the chemo nurses, I had to do it several times and I know from my own treatment they can give the drugs much slower, I know that puts them under pressure, but they have a duty of care to the patient and if slow administration is the only way then thats how it should be. A good nurse will understand. I had to have riituximab slowly as I reacted to it and a couple of the chop drugs had to be pushed slower than normal as they used to hit me hard, I ended up having all bar one treatment on a bed rather than in a chair. The was one nurse who would always be a challenge but I stood my ground and told them this is what has been agreed with the consultant.
hope you get sorted
I find that when the bendamutin goes in it has normally been refrigerated and if it is cold then it causes pain in the vein like having cold ice left against your skin for a long time I find it better when the bendamustin has been left a little bit to get to room temperature so you could ask them to remove it for a while before your treatment starts also I find that about 4 days after treatment the wrist/arm area that it went in becomes painful with neuralgia for about a week then it's ok
hope this helps
Oh yes Simon, I know that feeling well.
I have cold agglutinin disease and was in pain during the infusion so my consultant asked them to take it out the fridge beforehand and have heat pads available. It did help last time only to get this pain shooting up my arm about 1 1/2 hours after.
Felt like I had hit my arm and was bruised, other parts of my arm sensitive.
Have now found one of my veins feels as if it has a hard lump in it, so am thinking it's probably had it!
Why dudn't I find it when I saw my consultant on a Tuesday!
Left a message with the nurses about diluting B further, hopefully they will get back.
Unfortunately mine is away this week!
Thanks Simon, how's the skin?
Don't know why I find it so hard to speak out for myself.
I volunteer at the same hospital and am speaking up for other patients all the time!
I am still trying to get my head round all the issues folks face during treatments :(
I had a PICC in for all my R-EPOCH infusions as each cycle was 120hrs at a time over 6 cycles and they said it had to go in sloooow.
I have had more issues since then during my many hospital stays with infections and the Cannula sites do react and I get very sore arms. I have had a couple of times when the Cannula has burst through the vain in my arm pumping antibiotics into the tissue surrounding the site and boy it was painful. Its called Extravasation and yes I had to look it up :)
My team tell me that my veins have taken a beating over the years and are taking a long time to recover if ever.
Yes I had looked that one up as well.
Had a return phone call from the nurse and it seems they are still sticking with, it's the cold agglutinin.
They told the nurse they hadn't got the Bendamustine out of the fridge beforehand last time.
Which I find a bit funny as the first thing I asked when I went in was had they done it and they said yes!
I also told the nurse that if it was the cold agglutinin why was I then still having pain in my arm 4 weeks later!
I feel I’m bashing my head against a wall, even with vein irritation I would have thought it would have resolved by now but don't know.
Going to see if I can talk to the chemo unit and get something resolved.
Worse thing is I felt fine before they started the treatment!
Keep on keeping on Namod.
At times it does feel like you are walking in a bad hail storm and you just can get your head up.
Oh my goodness, yes! I hear you!
I had such sore veins in my arms with the Bendamustine! That was the worst side effect I had with the whole treatment (thankfully).
Like you, my team spoke about it being the coldness going into the veins.
But eventually I got them to understand that the pain came a few days AFTER the infusion. The Bendamustine was burning and hardening my veins.
I found heated wheat packs (microwaveable teddy bears) on both arms helped enormously with the pain.
However, the absolute game changer was having a chest port fitted.
I was very anxious about it, as I was afraid that the Bendamustine would simply then make my heart vein that sore, and I certainly didn’t want that!!
But it absolutely transformed my whole experience of the remaining chemo, and now maintenance.
It is SO much more comfortable and convenient.
I don’t know how many rounds you have remaining, or if you will be doing maintenance.
But if you can possibly have a chest port fitted (port-a-cath), it will be transformative for you, in my experience.
Good luck with the rest of your treatment.
Thank you so much for your reply makes me feel I’m not going mad.
Things have moved on a bit since my last post.
Got in touch with the chemo unit and discussed my concerns, they were very good, said they would get in touch with my consultant.
I had asked if it the B could be diluted further to reduce the risk.
The result was an impromptu meeting with my consultant, myself and the chemo nurse.
We discussed various possibilities of delivery, I have small wonky veins, but as I only have 1 B to & 4 R to go, no maintenance, after taking advice are sticking to cannula. The R shouldn't cause the same problems.
They are also taking advice from the pharmacist who is looking into diluting B further, without degrading it.
They are going to use my other arm on both days instead of alternating.
I do have cold agglutinin which isn't making things any easier. They are taking B out of the fridge and using heat pads.
I have been putting a heat pad on my arm which does ease the pain for a while.
Finding the whole thing stressful and getting more anxious as the days get closer to treatment day tomorrow.
Don't know if the tingling in my arm and hand is to do with the veins or anxiety!
As I have Waldenstrom's I will have to go through this again at some time so will definitely push for the port.
You have allayed my fears regarding it going into the vein near your heart.
Glad things worked out for you, hope your maintenance is going well.
That’s great news that you only have one more round to do! Congratulations.
I’m so glad that you found my comments helpful, and absolutely, if you are going to have to do this again at some point (like many of us), definitely go for the port next time. :-) :-)
May you have a lovely long period of remission before that may happen though.
Big virtual hugs,
Thanks For the hugs Sue.
If you have any questions about Macmillan, or would like to talk to someone about cancer, we have a team of experts who can help.
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ.